Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 66, NWS Green Bay, WI

October 4, 2016

NWS Green Bay, WI issued this small craft advisory at Oct 4, 2016, 3:27 PM CDT. It took effect at Oct 5, 2016, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2016, 3:27 PM CDT (20:27 UTC)
In effect from
Oct 5, 2016, 7:00 AM CDT
Expired
Oct 5, 2016, 7:00 PM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

279 
WHUS73 KGRB 042027
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
327 PM CDT TUE OCT 4 2016

...GUSTY WINDS AND BUILDING WAVES EXPECTED WEDNESDAY...

.SOUTHEAST WINDS ARE EXPECTED TO INCREASE WEDNESDAY MORNING ALONG
LAKE MICHIGAN. GUSTY WINDS WILL LEAD TO BUILDING WAVES HAZARDOUS
TO SMALL CRAFT. WINDS ARE EXPECTED TO VEER TO THE WEST LATE
WEDNESDAY AFTERNOON WITH DIMINISHING WAVES WEDNESDAY EVENING.

LMZ541>543-050430-
/O.NEW.KGRB.SC.Y.0066.161005T1200Z-161006T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
327 PM CDT TUE OCT 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT
WEDNESDAY. 

* WINDS...INCREASING SOUTHEAST WINDS TO 15 TO 25 KNOTS EARLY
  WEDNESDAY MORNING AND CONTINUING THROUGH THE AFTERNOON.

* WAVES...BUILDING TO 4 TO 7 FT WEDNESDAY AFTERNOON. HIGHEST WAVES
  EXPECTED TOWARDS NORTHERN LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
547 
WHUS73 KGRB 050225
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
925 PM CDT TUE OCT 4 2016

...GUSTY WINDS AND BUILDING WAVES EXPECTED WEDNESDAY...

.SOUTHEAST WINDS ARE EXPECTED TO INCREASE WEDNESDAY MORNING ALONG
LAKE MICHIGAN. GUSTY WINDS WILL LEAD TO BUILDING WAVES HAZARDOUS
TO SMALL CRAFT. WINDS ARE EXPECTED TO VEER TO THE WEST LATE
WEDNESDAY AFTERNOON WITH DIMINISHING WAVES WEDNESDAY EVENING.

LMZ541>543-051030-
/O.CON.KGRB.SC.Y.0066.161005T1200Z-161006T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
925 PM CDT TUE OCT 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
WEDNESDAY...

* WINDS...INCREASING SOUTHEAST WINDS TO 15 TO 25 KNOTS EARLY 
  WEDNESDAY MORNING AND CONTINUING THROUGH THE AFTERNOON. 

* WAVES...BUILDING TO 4 TO 7 FT WEDNESDAY AFTERNOON. HIGHEST 
  WAVES EXPECTED TOWARDS NORTHERN LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
269 
WHUS73 KGRB 050911
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CDT WED OCT 5 2016

...GUSTY SOUTHEAST WINDS AND BUILDING WAVES TODAY...

.SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS MORNING ALONG LAKE
MICHIGAN. GUSTY WINDS WILL LEAD TO BUILDING WAVES HAZARDOUS TO
SMALL CRAFT. WINDS ARE EXPECTED TO VEER TO THE WEST LATE THIS
AFTERNOON WITH DIMINISHING WAVES THIS EVENING.

LMZ541>543-051715-
/O.CON.KGRB.SC.Y.0066.161005T1200Z-161006T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
411 AM CDT WED OCT 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

* WINDS...SOUTHEAST WINDS TO 15 TO 25 KNOTS...VEERING WEST TOWARD
  EVENING THEN DIMINISHING TO 10 TO 15 KNOTS.

* WAVES...BUILDING TO 4 TO 7 FT BY THIS AFTERNOON. HIGHEST WAVES
  EXPECTED TOWARDS NORTHERN LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
200 
WHUS73 KGRB 051509
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1009 AM CDT WED OCT 5 2016

...GUSTY SOUTH WINDS AND HIGH WINDS THROUGH THIS EVENING...

.GUSTY SOUTH WINDS WILL CONTINUE ALONG LAKE MICHIGAN. GUSTY WINDS
WILL LEAD TO HIGH WAVES HAZARDOUS TO SMALL CRAFT. WINDS ARE
EXPECTED TO VEER TO THE WEST BY EARLY EVENING WITH DIMINISHING
WAVES FOR TONIGHT.

LMZ541>543-052315-
/O.CON.KGRB.SC.Y.0066.000000T0000Z-161006T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1009 AM CDT WED OCT 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTH WINDS TO 15 TO 25 KNOTS...VEERING WEST TOWARD
  EVENING THEN DIMINISHING TO 10 TO 15 KNOTS.

* WAVES...4 TO 7 FT. HIGHEST WAVES EXPECTED TOWARDS NORTHERN LAKE
  MICHIGAN. WAVES WILL DIMINISH LATER ON TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
076 
WHUS73 KGRB 051716
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1216 PM CDT WED OCT 5 2016

...GUSTY SOUTH WINDS AND HIGH WINDS THROUGH THIS EVENING...

.GUSTY SOUTH WINDS WILL CONTINUE ALONG LAKE MICHIGAN. GUSTY WINDS
WILL LEAD TO HIGH WAVES HAZARDOUS TO SMALL CRAFT. WINDS ARE
EXPECTED TO VEER TO THE WEST BY EARLY EVENING WITH DIMINISHING
WAVES FOR TONIGHT.

LMZ521-522-060000-
/O.EXA.KGRB.SC.Y.0066.000000T0000Z-161006T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1216 PM CDT WED OCT 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* SOUTH WINDS TO 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS...VEERING
  WEST TOWARD EVENING THEN DIMINISHING TO 10 TO 15 KNOTS.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-060000-
/O.CON.KGRB.SC.Y.0066.000000T0000Z-161006T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1216 PM CDT WED OCT 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* SOUTH WINDS TO 15 TO 25 KNOTS...VEERING WEST TOWARD EVENING
  THEN DIMINISHING TO 10 TO 15 KNOTS.

* WAVES...4 TO 7 FT. HIGHEST WAVES EXPECTED TOWARDS NORTHERN 
  LAKE MICHIGAN. WAVES WILL DIMINISH LATER ON TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
466 
WHUS73 KGRB 052029
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CDT WED OCT 5 2016

...GUSTY SOUTH WINDS AND HIGH WAVES THROUGH THIS EVENING...

.GUSTY SOUTH WINDS WILL CONTINUE ALONG LAKE MICHIGAN. GUSTY WINDS
WILL LEAD TO HIGH WAVES HAZARDOUS TO SMALL CRAFT. WINDS ARE
EXPECTED TO VEER TO THE WEST BY EARLY EVENING WITH DIMINISHING
WAVES FOR TONIGHT.

LMZ521-522-541>543-060000-
/O.CON.KGRB.SC.Y.0066.000000T0000Z-161006T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
329 PM CDT WED OCT 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* SOUTH WINDS TO 15 TO 25 KNOTS...VEERING WEST TOWARD EVENING
  THEN DIMINISHING TO 10 TO 15 KNOTS.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 2:26 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 4, 2:26 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Green Bay WI
226 PM CDT TUE OCT 4 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Wednesday
Issued at 226 PM CDT Tue Oct 4 2016

Mostly cloudy skies prevailed across much of the region this
afternoon. Temperatures as of 2 pm were in the 60s. Main concern
for tonight and Wednesday will be band of showers and a few
thunderstorms that will move across the area. Have slowed down the
arrival of the rain by a few hours, thus precipitation would not
make it into central/north-central Wisconsin until around 7 am.
The rain and storms should move into northeast Wisconsin by mid to
late morning. The rain will exit fairly quickly across
central/north-central Wisconsin around midday, then across
northeast Wisconsin by mid to late afternoon.

With clouds and southeast winds tonight, did not stray far from
guidance or previous forecast for lows tonight. High temperatures
tricky on Wednesday due to expected rain, then decreasing
cloudiness during the afternoon. Previous forecast looked good
and only made minor adjustments.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 226 PM CDT Tue Oct 4 2016

The cold front will linger across Wisconsin on Wednesday night. A
mid level shortwave will track northeast along the frontal
boundary Thursday and Thursday night, bringing a renewed chance
for rain showers and a few thunderstorms to the area through
Friday.

Behind this cold front a much cooler airmass will settle in across
the western Great Lakes during the weekend as high pressure
settles in across the area. Highs will be limited to the 50s
while overnight lows will drop to the middle 30s to the lower 40s.
These cold temperatures will bring the threat for frost,
especially across north-central and central Wisconsin. Return
flow on the backside of the high will allow temperatures to
rebound modestly during the early part of next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1201 PM CDT Tue Oct 4 2016

Except for some patchy MVFR ceilings near KMTW/KSUE early this
afternoon, VFR conditions will prevail through this evening. A
band showers and thunderstorms will approach central/north-central
Wisconsin towards sunrise. Based on latest model trends, have
slowed down the arrival of the rain. The showers and storms will
reach northeast Wisconsin by mid to late morning on Wednesday.
As the rain arrives, ceilings should fall into the IFR/MVFR
category from west to east. The rain should exit the area from
west to east late Wednesday morning across central/north-central
Wisconsin and northeast Wisconsin Wednesday afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......Kurimski
AVIATION.......Eckberg
Hazardous weather outlook, Oct 4, 2:23 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT TUE OCT 4 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
223 PM CDT TUE OCT 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS
CENTRAL WISCONSIN. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AS WELL AS THURSDAY
AND THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED.

A MUCH COLDER AIRMASS WILL ARRIVE DURING THE WEEKEND. A FROST OR
FREEZE IS POSSIBLE, ESPECIALLY ACROSS CENTRAL AND NORTH CENTRAL
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-051930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
223 PM CDT TUE OCT 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A PERIOD OF GUSTY SOUTH WINDS COULD RESULT IN CONDITIONS
HAZARDOUS TO SMALL CRAFT ON WEDNESDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN ON WEDNESDAY AS WELL
AS THURSDAY AND THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED.

ECKBERG/KURIMSKI

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.